So this is going to be a slightly long post while I explain everything. I'm on Yaz, and have been for almost a year. I've never had any problems, no breakthrough bleeding, nothing. I had a UTI about 3 weeks ago, took antibiotics, UTI went away and I started spotting brownish blood, moderate to heavy. It was almost like having a light period. Went to the health center to get a prescription renewal for Yaz, told the NP about this, she said it was fine but to let them know if it continued. So I started my period heavily on Tuesday ( a day later than I usually do) which is also when I started my new pill pack. Since then I have basically been gushing blood, a heavier period than I have ever had on any pill. Usually my period is practically over by Friday, with a little brown spotting but nothing serious. It is now Friday and not only am I still going strong, I still have cramps and clotting! My flow is not like normal menstrual flow, it looks more like regular blood than the viscous, dark menstrual blood that I usually get.
Now we get to the second part of the story. I started a new diet on Tuesday where I cut out carbs, dairy and salt for 2 weeks. I also drink this cranberry-water-psyllium husk drink twice a day. (It's called the fat flush if that rings a bell). The book warns that you must take your pill at least 45 minutes before or after one of these psyllium drinks, because "the water-soluble fiber in the psyllium can inhibit the effectiveness of birth control pills and any other prescription medication". So I've been taking my pills at least an hour after these drinks, but I don't know if the diet itself is affecting my period or if maybe my body doesn't process the psyllium as quickly as the book says, or what.
I realize that this may be a "go to your doctor" question, but I wanted to make sure that I wasn't freaking out about nothing before I made an appointment. Sorry for the novel, and thank you very much!
-------------------- "We all have wants and needs and desires, strange as they may seem. If you stop to think about it, we're all pretty creative, cooking up all these fantasies. It's like a kind of poetry." Posts: 48 | From: Los Angeles, CA, USA | Registered: Jan 2006
| IP: Logged |
Ditch the diet. It's bollocks. Really. It's bollocks. You're throwing away your money and you're not flushing anything. In fact, you're abusing a laxative, which can totally mess with the peristalsis in your gut. Stop it.
Keep taking Yaz as directed, and if your periods do not level out in two cycles, you may want to ask your clinician to change your prescription.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.